Rye, your post certainly caught my attention. I had never associated by bloating and gas build up to be caused by my medication. It got so bad, in Dec. 2010, i ended up in urgent care getting blood work and x-rays. The pain was so bad they thought I was having a heart attack. No heart attack, but a CAT scan later, found I had a growth on my left adrinal gland, and an enlarged spleen. My blood work turned out almost as bad, I was producing too many new red blood cells and they are syickle (poor speller) in shape. It's been a year and a half and I'm still on Lantus, the hemotologist, doesn't know what to think other than my spleen is not that much enlarged, but we will watch it (spleen has gone from 12 cm to 15 in the last year.) I will have my 3rd CAT scan in Aug., 2012.
I plan to have a discussion with my primary Dr. about my diabetes meds and what effect they could be causing. I am tired of being full of hot air! Thanks for sharing.